MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Patient sex - no patient involvement.Ethnicity - requested, not provided.Implanted date: no patient involvement.Explanted date: no patient involvement.Initial reporter occupation: manager.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal 8fr evolution sheath shattered during deployment.Per the physician 2/3 of sheaths were left in artery in pieces.The patient was sent to surgery to remove pieces of the sheath.The patient condition was good.Procedure outcome was successful.Additional information was received on 26august2021: procedure performed for the patient prior to use of the closure device was a pvc ablation.The sheath size used was an 8fr.There were no difficulties with arterial access, sheath, guidewire, or catheter insertion.A pre deployment angiogram performed.Angio-seal sheath and arteriotomy locator were assembled as recommended without indication of an issue, devices was inserted, and it broke apart upon insertion which caused fragments to be left in artery and complicated removal of device.Patient was in stable condition.Hemostasis was achieved with a femstop to operating room for cutdown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 8f angio-seal evolution device was returned for product evaluation.The sheath and carrier tube assembly were returned along with the header bag.Upon visual analysis, the sheath shaft broke below the hub of the sheath.The carrier tube assembly was inserted through the sheath hub but not locked.The device sleeve was in the forward lock position and color bands are not exposed.There was yellow discoloration observed on the sheath pieces under the microscope.The complaint sample was subjected to fourier-transform infrared spectroscopy (ftir) and its infrared spectrum of absorption was found that the sample showed degradation indicative of photo-oxidation which occurs upon exposure to radiation like sunlight or other sources of uv light.A corrective and preventive action (capa) has been initiated to investigate this issue in the past and a notification was sent to capa owner.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12492005
Report Number2243441-2021-00041
Device Sequence Number4345794
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberC610135
Device Lot Number7749635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMSTOP; GLIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite